Georgia, 2005Hail and Damaging Winds in Georgia, April 7, 2005
April 7, 2005 · NWS FFC · 21 events in 14 counties and zones
12 hail, 6 thunderstorm wind, 3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 7, 4:30 PM EST, 0 minutes earlier.
Area forecast discussion, Apr 7, 4:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU APR 7 2005
.SHORT TERM...
WITH THE BREAKS IN CLOUDS THIS AFTERNOON TEMPERATURES HAVE WARMED
TO THE CONVECTIVE TRIGGER TEMPERATURES AND COMBINED WITH THE COLDER
TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW...NUMEROUS SHOWERS
AND THUNDERSTORMS HAVE FORMED OVER NORTHWEST AND WEST CENTRAL
GEORGIA. EXPECT THIS TREND TO CONTINUE FOR REST OF AFTERNOON AND MAY
HAVE SOME ISOLATED SEVERE WITH MAINLY HAIL BUT PROBABLY NOT ANY
LARGER THAN PENNY SIZE. THERE HAVE BEEN SOME REPORTS OF COLD AIR
FUNNELS IN NORTHERN ALABAMA SO THIS IS ALSO A POSSIBILITY IN
NORTHWEST GEORGIA. CONVECTION SHOULD GRADUALLY DIMINISH THIS EVENING
AS SURFACE TEMPERATURES COOL BUT WITH A CHANCE OF SHOWERS CONTINUING
THE REST OF THE NIGHT.
THE COLD CORE OF THE UPPER LOW (500 TEMP NEAR -18C) DRIFTS ACROSS
CENTRAL GEORGIA ON FRIDAY. SUFFICIENT MOISTURE PRESENT FOR MORE
SHOWERS AND WITH ISOLATED THUNDERSTORMS AGAIN IN THE AFTERNOON. GFS
HAS LIFTED INDEX SLIGHTLY NEGATIVE FRIDAY AFTERNOON ALTHOUGH NAM
NOT QUITE AS UNSTABLE.
MODELS ARE IN GOOD AGREEMENT ON MOVING THE UPPER LOW OFF THE CAROLINA
COAST ON SATURDAY WITH DRY WEATHER RETURNING FOR THE WEEKEND. WITH
FAIR AMOUNT OF SUNSHINE TEMPS SHOULD MAKE IT INTO THE 70S MOST OF CWA
BOTH SATURDAY AND SUNDAY.
.LONG TERM...
NEXT ROUND OF PRECIPITATION SHOULD ARRIVE IN THE CWA LATER MONDAY
NIGHT AND TUESDAY AS ANOTHER UPPER LOW DIGS INTO THE SOUTHWESTERN
STATES BY SUNDAY THEN STARTS KICKING OUT ACROSS THE PLAINS MONDAY
AND TUESDAY. MODELS ARE HANDLING THIS LOW DIFFERENTLY WITH THE UKMET
AND ECMWF KICKING IT OUT MORE TOWARD THE NORTHEAST INTO THE MID
MISSISSIPPI VALLEY WHILE THE GFS/DGEX TAKING A SIMILAR TRACK TO THE
ONE CURRENTLY IN THE SOUTHEAST. WILL GENERALLY ACCEPT A COMPROMISE
ON THIS ONE ALTHOUGH EITHER SOLUTION WILL BRING PRECIPITATION TO THE
AREA BY MIDWEEK.
&&
.AVIATION...
UPPER LOW OVER TENNESSEE VALLEY WILL CONTINUE TO DRIFT SOUTHEAST OVERNIGHT
...REACHING CENTRAL GEORGIA FRIDAY MORNING. WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH FRIDAY MORNING...WITH CHANCES LESSENING
FRIDAY AFTERNOON AS THE LOW BEGINS TO MOVE EAST OF THE AREA.
CEILINGS...LOOK FOR WDSPRD MVFR CIGS TO DVLP AS SHOWERS AND
THUNDERSTORMS SPREAD ACROSS THE AREA THIS EVENING. COULD SEE
CIGS LOWER INTO IFR RANGE MAINLY AFTER MIDNIGHT.
VSBYS...GENERALLY 3 TO 5 MILES IN SHOWERS...AOB 1 MILE IN TSTMS.
WINDS...STARTING TO SEE WINDS TURN SW TO W OVER WESTERN SECTIONS OF
STATE AND EXPECT SE TO S WINDS OVER EAST SECTS TO TURN BY 00Z AS
BOUNDARY WORKS IT WAY ACROSS THAT AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 54 68 51 71 / 60 60 20 5
ATHENS 53 70 50 70 / 60 60 30 5
GAINESVILLE 54 67 50 71 / 60 70 30 10
ROME 55 68 49 75 / 60 60 20 10
COLUMBUS 56 70 56 74 / 40 50 10 5
MACON 55 72 53 75 / 30 50 20 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
38/49
Hazardous weather outlook, Apr 7, 10:34 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT THU APR 7 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081006-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT THU APR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
.SYNOPSIS...
AN UPPER LEVEL LOW WILL BE MOVING INTO THE AREA BY TONIGHT. THE COLD
AIR ASSOCIATED WITH THIS LOW ALONG WITH AN APPROACHING FRONTAL SYSTEM
WILL BRING INCREASINGLY UNSTABLE AIR TO NORTH AND CENTRAL GEORGIA.
.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AFTER NOON TODAY. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE
HAIL. SOME DAMAGING WINDS ARE ALSO POSSIBLE OVER WEST CENTRAL
GEORGIA.
.DISCUSSION...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL
COMBINE WITH INCREASING LOW LEVEL MOISTURE AND COLD AIR ALOFT. THIS
WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO
THE UPPER 50S TO LOWER 60S. CAPE WILL BE INCREASING TO AROUND 1000.
THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH
HAIL TO THE SIZE OF DIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Apr 7, 12:21 PM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT THU APR 7 2005
GAZ001>003-011-071800-
121 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR HAIL SMALLER THAN PEA SIZE AND 40
MPH WINDS IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL
200 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SMALL RAINSHOWERS IN NORTHEAST ALABAMA...MOVING
NORTHEAST AT 10 MPH. DUE TO COLD AIR AT HIGH LEVELS OF THE
ATMOSPHER...SOME OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING VERY
SMALL HAIL...MUCH LIKE SLEET...ALONG WITH GUSTY WINDS. THESE MAY
OCCUR WITHOUT THE PRESENCE OF THUNDER.
SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR
DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 7, 2:55 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU APR 7 2005
GAZ007-013-072030-
355 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN PICKENS AND GILMER COUNTIES UNTIL 430 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF ELLIJAY TO SOUTHWEST OF TALKING ROCK...
MOVING NORTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 3:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU APR 7 2005
GAZ066-072045-
421 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TROUP COUNTY UNTIL 445 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF LAGRANGE...MOVING NORTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 3:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU APR 7 2005
GAZ033-044-072115-
438 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN FULTON COUNTY UNTIL 515 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF EAST POINT TO FAIRBURN...MOVING NORTHEAST
AT 20 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 4:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT THU APR 7 2005
GAZ080-091-092-072145-
502 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN SCHLEY...TAYLOR AND
MARION COUNTIES UNTIL 545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
THUNDERSTORMS OVER NORTHERN WEBSTER COUNTY AND NEAR BUENA
VISTA...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING ONE-QUARTER INCH HAIL.
SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR
DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 7, 4:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU APR 7 2005
GAZ014-022-033-034-045-055-072215-
529 PM EDT THU APR 7 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN CLAYTON...DEKALB...GWINNETT...FORSYTH...DAWSON AND FULTON COUNTIES
UNTIL 615 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NORTHWEST OF CUMMING TO SOUTHWEST OF
RIVERDALE...MOVING NORTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY. HEAVY RAINFALL ASSOCIATED WITH THESE
STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS...AND RISING WATER ON SMALL CREEKS AND STREAMS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Event by event
12 hail, 6 thunderstorm wind, 3 lightning. Local standard time, as filed.
Thunderstorm Wind, Floyd
- When
- April 7, 4:30 PM EST
- Where
- Floyd County, Shannon
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.333, -85.067
The Floyd County 911 Center reported that one tree was blown down. Street flooding was also reported in the area because of drainage problems during heavy rain.
Hail, Troup
- When
- April 7, 4:40 PM EST
- Where
- Troup County, 1 mi S of La Grange
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.017, -85.033
The public reported penny-sized hail on the south side of La Grange.
Thunderstorm Wind, Chattooga
- When
- April 7, 4:45 PM EST
- Where
- Chattooga County, Summerville
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.483, -85.350
The Chattooga County 911 Center reported that one tree was down on Airport Road.
Hail, Schley
- When
- April 7, 4:51 PM EST
- Where
- Schley County, Ellaville
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.233, -84.300
The Schley County 911 Center reported penny-sized hail.
Hail, Macon
- When
- April 7, 5:00 PM EST
- Where
- Macon County, Ideal
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.367, -84.183
The Macon County 911 Center reported penny-sized hail.
Hail, Troup
- When
- April 7, 5:20 PM EST
- Where
- Troup County, La Grange
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.033, -85.033
The public reported penny-sized hail on Hogansville Road.
Hail, Hall
- When
- April 7, 5:30 PM EST
- Where
- Hall County, Gainesville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.300, -83.833
The public reported penny-sized hail.
Thunderstorm Wind, Barrow
- When
- April 7, 5:30 PM EST
- Where
- Barrow County, Winder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.983, -83.717
The public and the Barrow County 911 Center reported that two buildings on Athens Street, three blocks from the court house, suffered significant damage from thunderstorm winds. The roof of a large commercial building , the historic Winder Rug Mill, was lifted off the structure and left in the street. Sheet metal from the Winder Rug Mill roof was scattered around parts of the town. A home nearby also sustained some roof damage. Several trees in the area were uprooted.
Hail, Troup
- When
- April 7, 5:40 PM EST
- Where
- Troup County, 7 mi S of La Grange
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.933, -85.033
The public reported penny-sized hail.
Hail, Hall
- When
- April 7, 5:50 PM EST
- Where
- Hall County, Gainesville
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.300, -83.833
The Hall County 911 Center reported penny-sized hail.
Hail, Newton
- When
- April 7, 6:00 PM EST to 6:10 PM EST
- Where
- Newton County, Covington
- Measured
- 1.75 in hail
- Property damage
- $70,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.600, -83.867
The public reported penny to golf ball-sized hail in Covington and penny-sized hail in Almon.
Hail, Rockdale
- When
- April 7, 6:14 PM EST
- Where
- Rockdale County, Conyers
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.667, -84.017
The public reported nickel-sized hail.
Hail, Spalding
- When
- April 7, 6:25 PM EST to 6:38 PM EST
- Where
- Spalding County, Griffin
- Measured
- 1.25 in hail
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.250, -84.267
The public reported penny to half-dollar-sized hail. The hail dented some vehicles in the area.
Thunderstorm Wind, Banks
- When
- April 7, 6:30 PM EST
- Where
- Banks County, Carlan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 34.333, -83.400
The Georgia Department of Transportation reported that several trees were down off Georgia Highway 63. Funnel clouds were reported in the area by the public.
Lightning, Clarke
- When
- April 7, 7:00 PM EST
- Where
- Clarke County, 4 mi SW of Athens
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
The Clarke County 911 Center reported that a home was struck by lightning. Only minor damage was reported.
Hail, Barrow
- When
- April 7, 7:05 PM EST
- Where
- Barrow County, Bethlehem
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.933, -83.717
The public reported quarter-sized hail.
Thunderstorm Wind, Barrow
- When
- April 7, 7:05 PM EST
- Where
- Barrow County, Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.933, -83.717
The public reported that several trees were blown down.
Lightning, Newton
- When
- April 7, 7:15 PM EST
- Where
- Newton County, Covington
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.555, -83.850 (the zone’s center; the record gives no point)
The Newton County 911 Center reported that a home was struck by lightning. Damage was minor.
Hail, Butts
- When
- April 7, 7:30 PM EST
- Where
- Butts County, 8 mi WSW of Jackson
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.250, -84.100
The Butts County 911 Center reported penny-sized hail near Interstate-75.
Thunderstorm Wind, Oconee
- When
- April 7, 8:15 PM EST
- Where
- Oconee County, 2 mi NW of Watkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.883, -83.417
The Oconee County 911 Center reported that a couple of trees were blown down.
Lightning, Oconee
- When
- April 7, 8:30 PM EST
- Where
- Oconee County, 2 mi NW of Watkinsville
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.835, -83.437 (the zone’s center; the record gives no point)
The Oconee County Fire Chief reported that lightning struck a gas line causing a fire to erupt. No structural damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Florida, April 7, 2005$210,000 · 2.75 in hail · 12 events
- Damaging Winds in Florida, April 7, 20055 injured · $25,000 · 60 kt wind · 4 events
- Flash Flood in Tennessee, April 7, 2005$100,000 · 1 event
- Tornado in Florida, April 7, 20053 injured · F1 · 1 event
- Flash Flood in Tennessee, April 7, 2005$50,000 · 1 event
- Strong Wind in California, April 7, 2005$20,000 · 1 event
- High Wind in Oregon, April 7 to 8, 200570 kt wind · 5 events
- Strong Wind in California, April 7 to 9, 2005$3,000 · 57 kt wind · 3 events
- Flash Flooding in Tennessee, April 7, 2005$2,000 · 2 events
- Winter Weather in Colorado, April 7 to 8, 20052 events
- High Wind in Nevada, April 7, 200563 kt wind · 1 event
- High Wind in Nevada, April 7, 200555 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447809, 5447814, 5447810, 5447811, 5447813, 5447812, 5447818, 5447887, 5447815, 5447817, 5447816, 5447886, 5447820, 5447819, 5447823, 5447821, 5447822, 5447824, 5447888, 5447884, 5447885.